Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 16, 2025, 6:21 PM EDT for Orange County, Seminole County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2025, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 16, 2025, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 70 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277
WWUS82 KMLB 162221
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Wed Jul 16 2025
FLZ045-046-162245-
Orange FL-Seminole FL-
621 PM EDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SEMINOLE AND
CENTRAL ORANGE COUNTIES THROUGH 645 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm near
Conway, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Oviedo, Winter Springs, Winter Park, and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2841 8110 2842 8135 2863 8139 2870 8111
TIME...MOT...LOC 2220Z 160DEG 13KT 2849 8126
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:34 PM EDT, 3 hours 47 minutes earlier. Its key messages:
- Issued at 234 PM EDT Wed Jul 16 2025
- Deep moisture lingers through Thursday, supporting high daily rain chances (60-80%). Highest coverage is expected across the interior.
- Rain chances then trend near to below normal into late week and the weekend, before increasing once again into early next week.
- Hot and humid conditions will prevail, with peak heat index values reaching 102-107 degrees through late week and potentially reaching Heat Advisory thresholds (at or above 108 degrees) for portions of the area this weekend.
Area forecast discussion, Jul 16, 2:34 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 234 PM EDT Wed Jul 16 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 234 PM EDT Wed Jul 16 2025 - Deep moisture lingers through Thursday, supporting high daily rain chances (60-80%). Highest coverage is expected across the interior. - Rain chances then trend near to below normal into late week and the weekend, before increasing once again into early next week. - Hot and humid conditions will prevail, with peak heat index values reaching 102-107 degrees through late week and potentially reaching Heat Advisory thresholds (at or above 108 degrees) for portions of the area this weekend. && .DISCUSSION... Issued at 234 PM EDT Wed Jul 16 2025 Currently-Tonight...Isolated to scattered showers and storms already developing early this afternoon along and inland of the east coast sea breeze. Coverage should continue to increase, becoming scattered to numerous across the interior through late afternoon/early evening as boundary shifts inland and with moist airmass (PW values ~2.0") in place. This activity will move at a steady pace toward the N/NW, with a few stronger storms being capable of producing strong wind gusts of 40-50 mph, frequent lightning and heavy downpours. As this activity winds down into the evening, mostly dry conditions are forecast overnight. However, will maintain low end rain chances (around 20-30 percent) along the Treasure Coast tonight, as isolated showers and possibly a storm or two may still move onshore. It will remain mild overnight, with lows in the low to mid 70s inland and mid to upper 70s along the coast. Thursday-Friday...Subtropical ridge axis will remain near to north of the area through late week, maintaining surface winds out of the southeast. A wave of deeper moisture (PW values of 2-2.3") lifts northward across the area tomorrow, and should lead to another day of higher shower/storm coverage. This activity will initiate first across Okeechobee County and the Treasure Coast in the morning with scattered to numerous showers and storms then developing and lifting N/NW across the remainder of east central FL through the afternoon. Rain chances will range around 60-80 percent Thursday, with greatest coverage forecast across the interior. Still can't rule out a few stronger storms, producing strong wind gusts, frequent lightning and locally heavy rainfall. PW values decrease into Friday to around 1.6- 1.8 inches as drier air moves into the area. This will lead to near to below normal afternoon shower and storm coverage to end the work week. Rain chances will range from 20-30 percent along the coast and up to 40-50 percent inland. Hot and humid conditions forecast each day, with highs in the low 90s Thursday and low to mid 90s on Friday. Peak afternoon heat index values will range from 102-107 degrees each day. Overnight lows will continue in the 70s. Saturday-Tuesday...(Modified Previous Discussion) Broad mid level ridging builds westward across central Florida through the weekend, with Atlantic ridge axis settling south across the area. Heat and humidity impacts look to increase into the weekend, with highs in the low 90s along the coast and mid 90s inland (potentially nearing upper 90s across portions of the interior) on Sunday. Peak heat index values are forecast to therefore rise, and may reach Heat Advisory thresholds (heat index values of 108-112 degrees), mainly for portions of the interior. Ridging is forecast to break down by Monday, but hot and humid conditions will persist into early next week. Some areas may see relief from the heat in the form of scattered afternoon showers and storms, but overall coverage of this activity will be near to below normal into the weekend. Models solutions diverge some into Monday and Tuesday, but a wetter pattern may return into early next week. && .MARINE... Issued at 234 PM EDT Wed Jul 16 2025 Tonight-Monday...Subtropical ridge remains in control of the weather pattern over the next several days, with generally favorable boating conditions forecast. The ridge axis will be near to north of the area through late week, settle southward across central FL this weekend, and then continue south of the area into early next week. Southeast winds around 10-15 knots will continue across the waters through tonight and Thursday, and will then diminish to around 5-10 knots into Friday. Winds speeds remain relatively light around 5-10 knots through the weekend out of the S/SE, and then become predominately offshore into early next week. Seas will generally range from 2-3 feet, potentially falling to 1-2 feet on Monday. Developing scattered showers and storms are forecast over the waters into tonight and Thursday morning. However, coverage of this activity looks to decrease and be below normal into late this week and through this weekend. && .AVIATION... (18Z TAFs) Issued at 129 PM EDT Wed Jul 16 2025 Quick northward-moving showers and a few storms have brought very brief MVFR impacts to coastal terminals early this afternoon. As the east coast sea breeze drifts inland, additional development along boundary collisions will return with a more typical summertime thunderstorm pattern anticipated today as the surface low that brought impacts to the area yesterday sits offshore from the FL Big Bend/Panhandle. Added TEMPO to coastal sites thru 20Z, then beginning after 20Z for interior terminals for the sea breeze collision. MVFR/IFR in convection. Activity diminishes by 00Z with persistent S/SE flow overnight as the peninsula remains sandwiched between the Gulf low and Atlantic high. Showers and storms again tomorrow after 18Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 90 76 91 / 10 70 10 40 MCO 76 92 76 95 / 30 80 10 40 MLB 78 90 77 91 / 20 70 10 30 VRB 75 91 74 91 / 20 60 10 20 LEE 76 91 77 93 / 30 80 10 50 SFB 76 92 77 94 / 30 80 10 40 ORL 77 92 77 95 / 30 80 10 40 FPR 75 90 74 91 / 20 60 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Weitlich AVIATION...Schaper
In the hours before
Special weather statement, Jul 16, 4:29 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
429 PM EDT Wed Jul 16 2025
FLZ045-046-162100-
Orange FL-Seminole FL-
429 PM EDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 500 PM EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm over
College Park, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2854 8128 2849 8140 2870 8163 2879 8139
TIME...MOT...LOC 2028Z 150DEG 21KT 2857 8139
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KellyLocal storm report, Jul 16, 4:34 PM EDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
434 PM EDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Tstm Wnd Gst Orlando Exec Airport 28.55N 81.33W
07/16/2025 M41 MPH Orange FL ASOS
&&
JSSpecial weather statement, Jul 16, 5:07 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
507 PM EDT Wed Jul 16 2025
FLZ044-162130-
Northern Lake County FL-
507 PM EDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE COUNTY THROUGH
530 PM EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cassia, moving northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paisley, Cassia, Pittman, Umatilla, and Forest Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2896 8167 2896 8166 2905 8165 2905 8164
2912 8164 2911 8150 2910 8150 2909 8146
2907 8146 2904 8143 2887 8137 2883 8142
2881 8142 2879 8144 2889 8168
TIME...MOT...LOC 2107Z 148DEG 18KT 2886 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KellySpecial weather statement, Jul 16, 5:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
552 PM EDT Wed Jul 16 2025
FLZ045-053-162215-
Osceola FL-Orange FL-
552 PM EDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES THROUGH 615 PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narcoossee, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Orlando International Airport, Buena Ventura
Lakes, and East Lake Toho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2825 8117 2821 8125 2841 8144 2852 8121
TIME...MOT...LOC 2151Z 160DEG 14KT 2828 8124
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KellySpecial weather statement, Jul 16, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Wed Jul 16 2025
FLZ045-046-162245-
Orange FL-Seminole FL-
621 PM EDT Wed Jul 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SEMINOLE AND
CENTRAL ORANGE COUNTIES THROUGH 645 PM EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm near
Conway, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Oviedo, Winter Springs, Winter Park, and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2841 8110 2842 8135 2863 8139 2870 8111
TIME...MOT...LOC 2220Z 160DEG 13KT 2849 8126
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:27 PM EDT | Special Weather Statement | MLB | Seminole | 33 min |
| Jul 16, 4:29 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| Jul 16, 5:07 PM EDT | Special Weather Statement | MLB | Lake | 23 min |
| Jul 16, 5:52 PM EDT | Special Weather Statement | MLB | Orange | 23 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.